Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

36 year old suffering from depression. Prescribed with prodep. Will it cause weight gain and hair loss?

am 36 old working as a professor. i excel in all my profession related works. but my family members always put me down and they had made me feel inferior. am suffering from depression . i have been prescribed prodep 10 mg every mornig. will it lead to weight gain and loss of hair. is all the side effects must in all patients
Asked On : Fri, 22 Mar 2013
Answers:  1 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi there, thanks for asking. This is a very good medication for depression (fluoxetine). It improves mood in many depressed people. The chance of side effects is low. The dose is started with 10 mg a day and increased to 20 mg after 1 or two weeks. 20 mg a day is the minimum of therapeutic dose. If it is discontinued after completion of therapy period (usually 9 to 12 months if this is the first episode of depression) the risk of hair loss or weight gain is very minimal. I wish you a good mood, all the time.
Answered: Sat, 23 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor